Moxalactam myoclonus, seizures, and encephalopathy

I. Cho, J. M. Bertoni, L. Hopkins

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

Severe myoclonus, generalized seizures, and marked stupor occurred in a 39-year-old woman with chronic renal insufficiency after one week of moxalactam 2 g iv q8h. Moxalactam serum levels far exceeded the recommended therapeutic range. The drug half-life was 17 hours (normal 1.9). Excessively high levels of moxalactam, which penetrates the blood-brain-barrier relatively easily, may provoke seizures and encephalopathy.

Original languageEnglish (US)
Pages (from-to)223-224
Number of pages2
JournalDrug Intelligence and Clinical Pharmacy
Volume20
Issue number3
DOIs
StatePublished - 1986

ASJC Scopus subject areas

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Moxalactam myoclonus, seizures, and encephalopathy'. Together they form a unique fingerprint.

Cite this